Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 4:30 PM EDT for Elkhart County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 7, 2021, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
County Elkhart County, IN
The radar
The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:10 PM EDT | TSTM WND DMG | 1 Se Goshen, IN | TREE UPROOTED AND DOWNED ON A BUILDING AT GREENCROFT. ESTIMATED WIND GUST TO 40-45 MPH, ONLY SMALL BRANCHES DOWN AROUND TOWN. NO OTHER REPORT OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
688
WWUS83 KIWX 072030
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
430 PM EDT Wed Jul 7 2021
INZ005-072115-
Elkhart-
430 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART COUNTY...
At 430 PM EDT, a strong thunderstorm was located over Dunlap, moving
east at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Elkhart, Goshen, Dunlap, Middlebury, New Paris, Southwest, Waterford
Mills and Foraker.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4168 8568 4148 8583 4157 8606 4158 8606
4172 8594
TIME...MOT...LOC 2030Z 288DEG 9KT 4163 8594
$$
HAIL...0.25
WIND...50MPH
CMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:36 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 7, 2:36 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 236 PM EDT Wed Jul 7 2021 .SYNOPSIS... Issued at 1247 AM EDT Wed Jul 7 2021 Chances for showers and showers and storms continue into tonight though the chance for severe weather wanes this evening. Another chance for showers and storms exists Thursday especially south of US-24. Then, Friday represents a brief reprieve from the unsettled weather before the rain chances return this weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 229 PM EDT Wed Jul 7 2021 A low pressure system pushes from Illinois into Southern Michigan this afternoon into tonight. Out in the warm sector where our area resides, showers and storms are expected to pop up and boundaries like outflow boundaries or convergent boundaries could serve as foci for them. Effective shear most conducive to sustaining severe thunderstorms appears to reside north of the Toll Road today, but 15- 25 kts of effective shear does look to reside across the area. This combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for mainly pop-up showers and storms this afternoon. Should the area of DCAPE between 800 and 1100 J/kg line with where thunderstorms form that would be conducive to damaging wind gusts. Some moisture is located in the low levels, but PWATs are around seasonably average for this time of year. With all of this in mind, some storms could become strong to severe where the ingredients line up nicely, leaving damaging from wet microbursts and locally heavy rain as the main threats, especially if training storms occur. Weak mid level lapse rates, waning CAPE and minimal flow should allow thunderstorms to dissipate a couple hours after sunset tonight. The still-humid airmass will continue to keep lows in the mid 60s to around 70 degrees, cooler near the lake. The front continues moving into the area during the overnight hours and effectively removes the chance for heavier showers and storms closer to the lake for Thursday and keeps those areas cooler than the last few days. High temps near the lake may struggle to reach 80 degrees where northwest winds bring the cooler air in. A trough pinwheeling in behind the front will help to set off a few more showers and storms on Thursday. The speed that the front makes it through the area will help to determine where the storms form, but feel south of US-24 has the greatest chance to see a thunderstorm. 1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE to work with as well. Similar moisture content resides in the soundings to today so could see more wet microbursts forming in that area. South of the front, expect high temperatures to be cooler than today, but still warm reaching the low to possibly mid 80s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 229 PM EDT Wed Jul 7 2021 Height rises Thursday night signal a change to drier weather for Friday as high pressure comes in. Highs only reach the upper 70s to around 80 degrees with the cooler air around. However, this reprieve is brief and rain enters back into the forecast Friday night and Saturday as a clipper-like system, accompanied by a following high pressure system and attached to the left exit region of the upper jet, moves in. Following this system, another system deepens over IA and IL and tracks into south-central Canada by Monday afternoon. Models continue to advertise only weak to modest CAPE during this period likely limiting coverage and severity of thunderstorms. Increased moisture flux and above normal PWATs along with times of a moist column and large scale lift will contribute to moderate rainfall totals. Even still, models contain lacking consistency on the clipper storm's track and when the most rain falls across the area, Saturday or Sunday. After that system tracks into Canada, the front associated with that system moves through Tuesday, though again, without instability and a much drier atmospheric column, really only a stray shower is possible. Will restrict PoPs on both Tues and Wed to 30 percent at most. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 136 PM EDT Wed Jul 7 2021 Scattered convection is developing this afternoon and will continue into the evening as weak ascent overspreads an increasingly moist and unstable airmass. Brief gusty winds and IFR/MVFR restrictions will be possible with any convection. A cold front then works through or near KSBN by later tonight with low stratus potentially building in. Some fog may also be possible at both sites, but FWA ceilings should stay MVFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Roller LONG TERM...Roller AVIATION...Steinwedel/Cobb Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 4:10 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 410 PM EDT Wed Jul 7 2021 INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 082015- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 410 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-078-082015- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien-Cass MI- 410 PM EDT Wed Jul 7 2021 /310 PM CDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms may able to produce locally heavy rain and dangerous lightning into this evening. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-082015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected to continue into this evening producing locally heavy rain and dangerous lightning. However the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A moderate swim risk is expected for Thursday and Friday with waves between 2 and 4 feet as well as developing currents.
In the hours before
Local storm report, Jul 7, 3:42 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG DESHLER 41.21N 83.90W
07/07/2021 HENRY OH PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
PBMSpecial weather statement, Jul 7, 3:43 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
343 PM EDT Wed Jul 7 2021
INZ023-024-072015-
Miami-Wabash-
343 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT WABASH AND CENTRAL MIAMI
COUNTIES...
At 342 PM EDT, a strong thunderstorm was located near Peru, moving
northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Peru, Wabash, Wells, Erie, Roann, Lagro, Chili, Stockdale,
Richvalley, Servia, Lincolnville, Urbana, Santa Fe, Speicherville,
Treaty, Peoria and Somerset.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4073 8613 4100 8594 4084 8564 4076 8564
4065 8585 4065 8586 4064 8586 4061 8593
TIME...MOT...LOC 1942Z 216DEG 20KT 4075 8596
HAIL...0.25
WIND...50MPH
CMSpecial weather statement, Jul 7, 3:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
357 PM EDT Wed Jul 7 2021
INZ005-MIZ078-079-072030-
Elkhart-St. Joseph-Cass-
357 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ELKHART...
SOUTHEASTERN CASS AND ST. JOSEPH COUNTIES...
At 357 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Three Rivers to near Constantine to
near Simonton Lake. Movement was east at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elkhart, Three Rivers, Simonton Lake, Constantine, Bristol, White
Pigeon, Centreville, Union, Nottawa, Mottville, Mendon, Moore Park,
Klinger Lake, Fishers Lake, Jones, Corey Lake, Shavehead Lake,
Howardsville, Wasepi and Clear Lake.
This includes Interstate 80 in Indiana between mile markers 89 and
108.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4206 8541 4189 8542 4176 8559 4176 8566
4170 8567 4173 8604 4187 8583 4205 8571
TIME...MOT...LOC 1957Z 266DEG 15KT 4198 8572 4188 8573 4176 8590
HAIL...0.25IN
WIND...50MPH
CMSpecial weather statement, Jul 7, 4:19 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
419 PM EDT Wed Jul 7 2021
INZ013-015-072045-
Fulton-Pulaski-
419 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI AND WESTERN
FULTON COUNTIES...
At 418 PM EDT, a strong thunderstorm was located near Winamac, moving
northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kewanna, Leiters Ford, Bruce Lake Station, Grass Creek, Delong, Lake
Bruce, Star City, Thornhope and Lawton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4117 8641 4117 8639 4100 8622 4091 8647
4091 8654 4099 8664
TIME...MOT...LOC 2018Z 234DEG 20KT 4099 8651
HAIL...0.25IN
WIND...50MPH
CMSpecial weather statement, Jul 7, 4:29 PM EDT, 1 minute before
Special Weather Statement National Weather Service Northern Indiana 429 PM EDT Wed Jul 7 2021 INZ017-024-025-072100- Wabash-Whitley-Huntington- 429 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WABASH... SOUTHWESTERN WHITLEY AND NORTHERN HUNTINGTON COUNTIES... At 429 PM EDT, a strong thunderstorm was located near Andrews, or 7 miles northwest of Huntington, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Roanoke, Tunker, Washington Center, Bippus, Bracken, Goblesville and Luther. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Northern Indiana. && LAT...LON 4088 8560 4095 8574 4112 8555 4096 8534 TIME...MOT...LOC 2029Z 237DEG 17KT 4095 8562 HAIL...0.25IN WIND...40MPH CM
Special weather statement, Jul 7, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
430 PM EDT Wed Jul 7 2021
INZ005-072115-
Elkhart-
430 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART COUNTY...
At 430 PM EDT, a strong thunderstorm was located over Dunlap, moving
east at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Elkhart, Goshen, Dunlap, Middlebury, New Paris, Southwest, Waterford
Mills and Foraker.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4168 8568 4148 8583 4157 8606 4158 8606
4172 8594
TIME...MOT...LOC 2030Z 288DEG 9KT 4163 8594
HAIL...0.25
WIND...50MPH
CMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:18 PM EDT | Special Weather Statement | IWX | Adams | 27 min |
| Jul 7, 12:40 PM EDT | Special Weather Statement | IWX | Jay | 50 min |
| Jul 7, 12:42 PM EDT | Special Weather Statement | IWX | Steuben | 48 min |
| Jul 7, 1:10 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Jul 7, 2:23 PM EDT | Special Weather Statement | IWX | LaPorte | 37 min |
| Jul 7, 3:00 PM EDT | Special Weather Statement | IWX | LaGrange | 30 min |
| Jul 7, 3:09 PM EDT | Special Weather Statement | IWX | Noble | 36 min |
| Jul 7, 3:18 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Noble | 117 min |
| Jul 7, 3:43 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 32 min |
| Jul 7, 4:19 PM EDT | Special Weather Statement | IWX | Fulton | 26 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| Jul 7, 4:41 PM EDT | Special Weather Statement | IWX | Grant, Huntington, Wells | 34 min |
| Jul 7, 4:43 PM EDT | Special Weather Statement | IWX | Miami | 47 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | IWX | Marshall | 35 min |
| Jul 7, 5:29 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange | 31 min |
| Jul 7, 5:54 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | IWX | Noble | 50 min |
| Jul 7, 6:13 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Noble, Whitley | 3 hr |
| Jul 7, 6:54 PM EDT | Special Weather Statement | IWX | Starke | 51 min |
| Jul 7, 7:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 49 min |
| Jul 7, 7:56 PM EDT | Special Weather Statement | IWX | Fulton | 49 min |
| Jul 7, 1:28 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| Jul 7, 1:41 PM EDT | Special Weather Statement | IWX | Van Wert | 34 min |
| Jul 7, 2:11 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jul 7, 2:15 PM EDT | Areal Flood Advisory | IWX | Allen, Putnam, Van Wert | 2 hr |
| Jul 7, 2:33 PM EDT | Special Weather Statement | IWX | Henry | 27 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 17 min |
| Jul 7, 4:45 PM EDT | Special Weather Statement | IWX | Williams | 45 min |
| Jul 7, 4:53 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 52 min |
| Jul 7, 4:57 PM EDT | Special Weather Statement | IWX | Van Wert | 48 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | IWX | Paulding, Van Wert | 41 min |
| Jul 7, 6:26 PM EDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Paulding, Williams | 3 hr |
| Jul 7, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 22 min |
| Jul 7, 1:15 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jul 7, 1:49 PM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Jul 7, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jul 7, 3:02 PM EDT | Special Weather Statement | IWX | Cass | 43 min |
| Jul 7, 3:27 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | IWX | Saint Joseph | 33 min |
| Jul 7, 4:16 PM EDT | Areal Flood Advisory | IWX | Branch, Cass, Saint Joseph | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.